Jump to content




Photo

2 week delay in Vertigo after stopping Cymbalta


  • Please log in to reply
6 replies to this topic

#1 Able

Able

    Newbie

  • Members
  • Pip
  • 4 posts
  • why_joining:
    Severe vertigo I fear may be caused by Cymbalta withdrawal.

Posted 23 November 2009 - 04:10 PM

So here is my story. I had H1N1, and was in bed/off work for a week, during which I ran out of Cymbalta. I had been wanting to get off of it. Previously I had reduced from 40mg to 20mg cold turkey and it was fine. So I was on 20mg, and went off it cold turkey while I was sick, as I had already been into the doctor for Tamiflu, etc., and couldn't handle going in again while I was so sick. I was fine for 2 weeks--no withdrawal symptoms at all. Then last Friday I woke up with very severe vertigo. It has not gone away or decreased, and Meclizine has not helped. I went to the ER yesterday, and they were very concerned, and wanted to do a lumbar puncture, brain MRI, etc., all of which I refused. They didn't think it had anything to do with the Cymbalta, because I was fine for 2 weeks, and then suddenly got this vertigo. Now, I am out of Cymbalta, and am trying to figure out if this vertigo may be connected, and don't want to try to talk to my doc to renew my prescription, etc., as it's all just one big mess.

Has anyone else had this break between stopping and getting vertigo? If you think that - despite my 2 week break between stopping and getting the vertigo - that this is from the Cymbalta, what should I do? I am desperate. This vertigo is absolutely debilitating, and I am afraid I will not be able to fly to see my family for Thanksgiving now. Help!!

#2 MaureenV

MaureenV

    God-like

  • Members
  • PipPipPipPipPipPipPipPip
  • 1,001 posts
  • LocationMelbourne, Australia
  • why_joining:
    Am trying to get off Cymbalta 30mg and wondering about brain zaps.

Posted 23 November 2009 - 04:24 PM

Try to get to see an ENT specialist if you can asap.


(Genuine) Vertigo is a breaking away of little bits of material in the part of your ear connected with balance, and the effects can be sudden (as in a fraction of a second) and debilitating.

Did the hospital describe it as vertigo (BPPV) or dizzyness, because they CAN tell the difference.


Sorry to sound so pedantic, but there IS effective non-drug treatment for vertigo.


If you've had no other problems coming off Cymbalta (congratualtions!) it may be a complete co-incidence, as vertigo is pretty common.


let me know if it's definitely vertigo rather than dizzyness.


Maureen.

#3 Able

Able

    Newbie

  • Members
  • Pip
  • 4 posts
  • why_joining:
    Severe vertigo I fear may be caused by Cymbalta withdrawal.

Posted 23 November 2009 - 04:25 PM

Thanks, Maureen. It's definitely vertigo. They said it was BPPV without a doubt.

#4 MaureenV

MaureenV

    God-like

  • Members
  • PipPipPipPipPipPipPipPip
  • 1,001 posts
  • LocationMelbourne, Australia
  • why_joining:
    Am trying to get off Cymbalta 30mg and wondering about brain zaps.

Posted 23 November 2009 - 05:27 PM

Hi Able,


If it's definitely BPPV, to be honest it really doesn't matter if it was triggered by Cymbalta or not . Personally I'd be blaming the flu due to the ear changes that happen with that.

I was extremely dizzy when weaning off Cymbalta but didn't once get vertigo, which I suffered from badly for a few years (due to blood pressure, potassium and fluid fluctuations). I've been through stages where I've been rock solid in between then suddenly found myself on the floor after the wall I was leaning on 'gave way' etc etc. It makes me feel nauseous thinking about it.

The ENT specialist helped me the first time, then I was told to do the same thing myself if it recurred.

You have to trigger the attack, by sitting on the side of the bed, then suddenly allowing yourself to drop down hard on to one side, then do the same on the other side (one side is usually worse than the other - or it may even just be one side triggering it - did they say?). After you've done this a few times (I know I know - fetch the bucket) you then have to stay LITERALLY upright for (preferably) 48 hours. As in: don't look down or up; even stuff like looking in your wallet you need to bring it up to your eye level. You'll really need to take time of work if you have to. The objective is to first trigger the little crystals that are disloged to float around, then by staying upright they settle back down and 'stick' back where they belong.

Sleeping is the trickiest bit: I sat back against the wall and my husband stuffed all the pillows beside and around me so that I was propped up. I didn't sleep well at all, as you can imagine, but boy it worked!

http://www.betterhea... ... al_vertigo

This link is from the Victorian government health website and talks about a few other things which may help.

If you don't have any luck getting it settled, your doctor will eventually want to do an MRI, but this is more to rule out rare nasties than anything else.


Good luck,

Maureen.

#5 Able

Able

    Newbie

  • Members
  • Pip
  • 4 posts
  • why_joining:
    Severe vertigo I fear may be caused by Cymbalta withdrawal.

Posted 23 November 2009 - 05:51 PM

Maureen,

Thank you so much!! This is so helpful.

Take care.

#6 MaureenV

MaureenV

    God-like

  • Members
  • PipPipPipPipPipPipPipPip
  • 1,001 posts
  • LocationMelbourne, Australia
  • why_joining:
    Am trying to get off Cymbalta 30mg and wondering about brain zaps.

Posted 05 December 2009 - 04:56 PM

I have suffered from Vertigo off and on for years, so when it hit me again (about 3 days after going cold turkey off Cymbalta,) I thought it was just the norm. As time went on, I realized it was yet another withdrawal symptom. It lasted about 6 days before it started lessening, and has come back in a much milder form a couple more times. I finally decided to take the Prozac that had been prescribed for me, and it has made all the difference in the world. I'm almost back to normal, just an occasional bout of dizziness, and the vivid dreams still linger, but I can deal with those things. And I only took two Prozac capsules, one day apart!!




Kaye, if you suffer from Vertigo, and have been diagnosed with BPPV, there is a treatment which can cure it - not necessarily permanently, but for the time being. For me it's worked for years.

Although I had bad dizzyness with Cymbalta withdrawal (and still do at times), I didn't have the slightest hint of vertigo.


Firstly, though, you need to be sure it IS BPPV (about 20% of dizzyness is Vertigo). If you're sure, let me know and I can point you in the right direction.


Maureen.

#7 nursedeborah

nursedeborah

    God-like

  • Members
  • PipPipPipPipPipPipPipPip
  • 1,015 posts
  • why_joining:
    I am reallly trying to get off Cymbalta, and not having, well I am having nightmares even with the decreased does, and clanging in my head.

    I just found this site, and I really need help, I can't do this, I fear I willl never get off this brutal medication.

    Deboreah Wesson

Posted 06 December 2009 - 04:43 PM

I have suffered from Vertigo off and on for years, so when it hit me again (about 3 days after going cold turkey off Cymbalta,) I thought it was just the norm. As time went on, I realized it was yet another withdrawal symptom. It lasted about 6 days before it started lessening, and has come back in a much milder form a couple more times. I finally decided to take the Prozac that had been prescribed for me, and it has made all the difference in the world. I'm almost back to normal, just an occasional bout of dizziness, and the vivid dreams still linger, but I can deal with those things. And I only took two Prozac capsules, one day apart!!


Kaye,
You aid that you suffered from Vertigo for you, and then towards the end you state "just an occasional bout of dizzineess"
I am just curious as to which you are saying you have? Or are experiencing? The two words get thrown around like they are
one in the same, so I get really confused what it is the person is trying to say that they are having?

What were your sysmpoms like for either of the two?

How are you doing today?

Debbie



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users